Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


pep start period, duration and side effects
Jul 26, 2012

Dear Dr, First of, thanks very much for your prompt answer on my previous question about potential risks on stocrin on the liver - i feel better now.

I now have a 2nd question on the pep : i started combivie 16 hrs after exposure, then decided with the doctor following me to add stocrin at H+90. Does this second step reinforce the effectiveness of pep, even though stocrin was started after the 72-hour window ?

Also and because i started stocrin 3 dsys after combivir, do you recommend the pep to last for 31 days (i.e. 31 days of combivir + 28 days of stocrin) in order to complete the pep and get optimal effectiness ?

Lastly, what are the potential damages on kidneys while taking this medication (temporary or permanent) - i drink several liters of water everyday and my urines are clear, but still i feel a continued pain / discomfort on the right side of my body around kidney area.

Please kindly reply - your support, expert knowledge and information sharing are highly appreciated and make me feel better throughout this difficult time.

Sincerely Yours

Response from Dr. Henry

There is virtually no published data regarding actual efficacy of 2 drug versus 3 drug post exposure prophylaxis. Starting early is key factor-adding a 3rd drug outside 3 day window has not been studied and likely would be less beneficial then starting all 3 drug with 72 hours exposure window. KH



Previous
osteopenia
Next
TRUVADA: Bloating/Belly Fat/Fatigue

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement